Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2021, 10:56 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 79 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2021, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 21, 2021, 12:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 38 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:04 PM CDT | TSTM WND DMG | Naperville, IL | *** 4 INJ *** UPDATES PREVIOUS REPORT, 4 TOTAL INJURIES REQUIRING TRANSPORT TO HOSPITALS. ALL WERE NON-LIFE THREATENING. TWELVE HOUSES DAMAGED. MULTIPLE LARGE TREES DOWN. PROBABLE TORNADO DAMAGE. |
| Jun 20, 11:04 PM CDT | TSTM WND DMG | Naperville, IL | *** 3 INJ *** THREE INJURIES AND GAS LEAKS REPORTED. TIME ESTIMATED. |
| Jun 20, 11:05 PM CDT | TSTM WND DMG | 4 Nnw Plainfield, IL | PUBLIC REPORTS TREE DAMAGE NORTHWEST OF PLAINFIELD. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:05 PM CDT | TORNADO | 2 Ssw Naperville, IL | *** 11 INJ *** AN NWS STORM SURVEY DETERMINED THAT AN EF-3 TORNADO WITH PEAK WINDS OF 140 MPH, PATH LENGTH OF 16.1 MILES, AND MAXIMUM WIDTH OF 600 YARDS IMPACTED NAPERVILLE, WOODRIDGE, DARIEN, BURR RIDGE, AND WILLOW SPRINGS DURING THE EVENING OF JUNE 20, 2021. |
| Jun 20, 11:08 PM CDT | TORNADO | Plainfield, IL | NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO THAT STARTED NEAR THE INTERSECTION OF IL ROUTES 59 AND 126 JUST NORTH OF DOWNTOWN PLAINFIELD. THE DAMAGE CONTINUED ON A 3.2 MILE PATH EAST-SOUTHEAST WITH PRIMARILY MINOR TO MODERATE TREE DAMAGE INTO SOUTHWEST ROMEOVIL |
| Jun 20, 11:09 PM CDT | TSTM WND DMG | Plainfield, IL | REPORT ON SOCIAL MEDIA OF MULTIPLE STREETS BLOCKED DUE TO TREE DAMAGE IN PLAINFIELD NEAR CENTER AND AMBOY. |
| Jun 20, 11:10 PM CDT | TSTM WND DMG | 1 E Bolingbrook, IL | PUBLIC REPORT OF TREE DAMAGE IN BOLINGBROOK. |
| Jun 20, 11:12 PM CDT | TSTM WND DMG | Woodridge, IL | MULTIPLE SPOTTER REPORTS OF DAMAGE TO TREES, STRUCTURES, AND POWER LINES NEAR 75TH AND JANES IN WOODRIDGE. DEBRIS ON I-355. PROBABLE TORNADO. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:15 PM CDT | TSTM WND DMG | Downers Grove, IL | SEVERAL TREES DOWNED IN DOWNERS GROVE. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:16 PM CDT | TSTM WND DMG | 1 Wsw Darien, IL | PHOTO SHARED VIA SOCIAL MEDIA OF TORNADO DAMAGE TO A RESIDENCE IN DARIEN. PROBABLE TORNADO. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:18 PM CDT | TSTM WND DMG | Westmont, IL | SEVERAL TREES DOWNED IN WESTMONT. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:40 PM CDT | TSTM WND DMG | 1 Wnw Gage Park - Chica, IL | NUMEROUS TREE BRANCHES DOWNED. TREE BRANCH BROKE A WINDOW. SOME TREES SNAPPED NEAR THE TOP. TIME ESTIMATED BY RADAR. |
| Jun 20, 11:50 PM CDT | TSTM WND DMG | Crete, IL | TREES AND WIRES DOWNED IN CRETE. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:14 AM CDT | TSTM WND DMG | 2 Ese Woodridge, IL | LEMONT ROAD BLOCKED BY DEBRIS BETWEEN 83RD AND 75TH IN DARIEN. PROBABLE TORNADO. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:20 AM CDT | TSTM WND DMG | 1 S Burr Ridge, IL | COUNTY LINE ROAD BLOCKED BY DOWNED POWER LINES BETWEEN 83RD AND 87TH IN BURR RIDGE. PROBABLE TORNADO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.7
The text
As transmitted.
536
WUUS53 KLOT 210356
SVRLOT
ILC031-043-197-210515-
/O.NEW.KLOT.SV.W.0017.210621T0356Z-210621T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
1056 PM CDT Sun Jun 20 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Will County in northeastern Illinois...
Southern DuPage County in northeastern Illinois...
Southeastern Cook County in northeastern Illinois...
* Until 1215 AM CDT.
* At 1055 PM CDT, severe thunderstorms were located along a line
extending from near Warrenville to Sheridan, moving east at 35
mph. Aurora Airport in Sugar Grove gusted to 60 mph with these
storms.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Bolingbrook,
Orland Park, Tinley Park, Oak Lawn, Berwyn, Wheaton, Downers Grove,
Lombard, Romeoville, Plainfield, Calumet City, Woodridge, Chicago
Heights and Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4136 8753 4138 8825 4188 8826 4184 8761
4180 8758 4178 8757 4178 8756 4176 8756
4176 8754 4175 8754 4175 8753 4174 8754
4174 8752 4173 8752
TIME...MOT...LOC 0355Z 263DEG 29KT 4183 8824 4153 8865
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
FRIEDLEIN4 follow-up statements
377
WWUS53 KLOT 210418
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1118 PM CDT Sun Jun 20 2021
ILC031-043-197-210515-
/O.CON.KLOT.SV.W.0017.000000T0000Z-210621T0515Z/
Will IL-DuPage IL-Cook IL-
1118 PM CDT Sun Jun 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WILL...SOUTHERN DUPAGE AND SOUTHEASTERN COOK COUNTIES...
At 1118 PM CDT, severe thunderstorms were located along a line
extending from Lombard to 6 miles south of Yorkville, moving east at
35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Bolingbrook,
Orland Park, Tinley Park, Oak Lawn, Berwyn, Wheaton, Downers Grove,
Lombard, Romeoville, Plainfield, Calumet City, Woodridge, Chicago
Heights and Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4136 8753 4138 8825 4169 8826 4186 8812
4184 8761 4180 8758 4178 8757 4178 8756
4176 8756 4176 8754 4175 8754 4175 8753
4174 8754 4174 8752 4173 8752
TIME...MOT...LOC 0418Z 263DEG 29KT 4185 8800 4155 8841
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
6...7...8...9...10...11...and 12.
$$
Borchardt195
WWUS53 KLOT 210432
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1132 PM CDT Sun Jun 20 2021
ILC031-043-197-210515-
/O.CON.KLOT.SV.W.0017.000000T0000Z-210621T0515Z/
Will IL-DuPage IL-Cook IL-
1132 PM CDT Sun Jun 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WILL...SOUTHEASTERN DUPAGE AND SOUTHEASTERN COOK COUNTIES...
At 1131 PM CDT, severe thunderstorms were located along a line
extending from Broadview to near Shorewood, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chicago, Joliet, Naperville, Cicero, Hammond, Bolingbrook, Orland
Park, Tinley Park, Oak Lawn, Berwyn, Romeoville, Plainfield, Calumet
City, Woodridge, Chicago Heights, Englewood, Chicago Lawn, South
Shore, Roseland and Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4136 8753 4138 8825 4169 8826 4171 8824
4172 8797 4185 8790 4184 8761 4180 8758
4178 8757 4178 8756 4176 8756 4176 8754
4175 8754 4175 8753 4174 8754 4174 8752
4173 8752
TIME...MOT...LOC 0431Z 263DEG 29KT 4186 8787 4156 8828
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
6...7...8...9...10...11...and 12.
$$
Borchardt910
WWUS53 KLOT 210449
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1149 PM CDT Sun Jun 20 2021
ILC043-210458-
/O.CAN.KLOT.SV.W.0017.000000T0000Z-210621T0515Z/
DuPage IL-
1149 PM CDT Sun Jun 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUPAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4136 8753 4138 8820 4167 8785 4184 8767
4184 8761 4180 8758 4178 8757 4178 8756
4176 8756 4176 8754 4175 8754 4175 8753
4174 8754 4174 8752 4173 8752
TIME...MOT...LOC 0448Z 283DEG 45KT 4169 8746 4136 8784
$$
ILC031-197-210515-
/O.CON.KLOT.SV.W.0017.000000T0000Z-210621T0515Z/
Will IL-Cook IL-
1149 PM CDT Sun Jun 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL WILL AND SOUTHEASTERN COOK COUNTIES...
At 1148 PM CDT, severe thunderstorms were located along a line
extending from Whiting to near Peotone, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chicago, Joliet, Hammond, Orland Park, Tinley Park, Oak Lawn, Calumet
City, Chicago Heights, Englewood, Chicago Lawn, South Shore,
Roseland, Bridgeport, Burbank, Lansing, Oak Forest, Harvey, New
Lenox, Homer Glen and Blue Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4136 8753 4138 8820 4167 8785 4184 8767
4184 8761 4180 8758 4178 8757 4178 8756
4176 8756 4176 8754 4175 8754 4175 8753
4174 8754 4174 8752 4173 8752
TIME...MOT...LOC 0448Z 283DEG 45KT 4169 8746 4136 8784
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
7...8...9...10...11...and 12.
$$
FRIEDLEIN961
WWUS53 KLOT 210509
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1209 AM CDT Mon Jun 21 2021
ILC031-197-210518-
/O.EXP.KLOT.SV.W.0017.000000T0000Z-210621T0515Z/
Will IL-Cook IL-
1209 AM CDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILL AND SOUTHEASTERN
COOK COUNTIES WILL EXPIRE AT 1215 AM CDT...
The storms which prompted the warning are exiting the warned area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms through 1230 AM.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4136 8753 4138 8820 4167 8785 4184 8767
4184 8761 4180 8758 4178 8757 4178 8756
4176 8756 4176 8754 4175 8754 4175 8753
4174 8754 4174 8752 4173 8752
TIME...MOT...LOC 0508Z 263DEG 29KT 4171 8725 4138 8763
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:25 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 20, 10:25 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1025 PM CDT Sun Jun 20 2021
.MESOSCALE DISCUSSION...
1025 PM CDT
A new Severe Thunderstorm Watch was recently issued for the
rest of the CWA (in effect until 2 AM CDT) after initial watch
included our western and northwestern counties.
For the late evening into the overnight hours, the severe threat
appears it will mainly be a damaging wind risk with linear
segments, with a recently issued warning for DeKalb County. We're
also continuing to watch lead supercell structures for a brief
tornado risk, and severe hail. A previous storm over DeKalb
County had a picturesque but non rotating wall cloud with it, and
now seeing signs in east central DeKalb County of increasing
rotation with a storm there as of this writing. The hail core
recently spiked up impressively, supporting a new warning
downstream into Kane County.
Latest SPC Mesoanalysis indicates some modest MLCIN due to
diurnal stabilization of the boundary layer, but this is probably
a pretty shallow stable layer, hence still the concern for a brief
tornado. There is an impressive MUCAPE reservoir paired with
40-50 kt of effective bulk shear. With signs of an increasing rear
inflow jet on the back side of the convection heading into DeKalb
County, this could yield an enhanced wind damage threat that
includes the I-88 corridor counties of the Chicago metro. In
addition, with 50-100 J/kg of 0-3 km MLCAPE analyzed and 40+ kt
of westerly 0-3 km shear, we will need to watch for mesovortex
formation with respect to any QLCS tornado threat with the linear
segment.
Finally, these thunderstorms are very efficient rainfall
producers, so we'll be watching for any localized flooding threat,
despite the dry antecedent conditions.
Castro
&&
.SHORT TERM...
344 PM CDT
Through Monday night...
Convection from this evening's expected activity should be clear of
the area by morning with the passage of the frontal zone, but
additional daytime showers could develop as the strong upper vort
lobe swings through during the period of peak afternoon heating. Low
levels will be well mixed and unstable given the breezy northwest
winds, but any convection that manages to develop should be
relatively shallow given a projected warm nose around the 700mb
level. Thus thunderstorms appear to be less likely relative to
isolated showers. In addition, with the cooler and drier airmass,
afternoon heat indices should be 10 to 20 degrees below today's
values. Actual highs will only reach the upper 60s to lower 70s.
Lenning
&&
.LONG TERM...
344 PM CDT
Tuesday through Sunday...
Northwest and westerly low level flow around a surface ridge
passing to our south will support cooler and drier conditions
continuing into Tuesday. A warmer and more humid airmass then
returns for Wednesday as the ridge moves into the Ohio Valley and
winds turn more southerly again. Weak disturbances in mid and
upper level flow may support a small chance of precip Tuesday
night into early Wednesday for northern portions of the area. By
Thursday afternoon and especially into Friday, models are showing
a more pronounced upper disturbance with a corresponding surface
low and frontal zone. The peak period for associated shower and
thunderstorm activity appears to be late Thursday through
Friday...with the weekend showing typical summertime heat with
slight chances of storms. The timing of these features through the
area could of course change, which would also influence the
weekend outlook.
Lenning
&&
.AVIATION...
For the 00Z TAFs...
Aviation Forecast Concerns:
* Thunderstorms, possibly strong to severe expected mid-evening
through midnight or so.
* Period of MVFR ceilings behind a cold front late tonight into
Monday morning.
* Gusty northwest winds behind the cold front late tonight,
remaining breezy and turning more northerly Monday. Winds may
shift northeast later in the afternoon at the Chicago metro
terminals.
Cloud shield associated with a mid-level disturbance (convectively
enhanced short wave/MCV) suppressed surface warming and resulting
low level instability just enough to keep strong convection from
developing across the terminals this afternoon. Strong-severe
thunderstorms which have developed off to the east across Lake
Michigan and points east/southeast will continue to move away from
the terminals to the east early this evening. A period of
subsidence in the wake of this mid-level circulation should keep
weather conditions tranquil through the early evening hours. Only
concern in the immediate term is a weak outflow boundary which
will drift southwest across KORD shortly, and may provide a short
period (an hour or so) of northeast winds less than 10 kts.
Gradually increasing south-southwest flow should then push this
back north/northeast of the field.
Attention then turns back to the west/northwest to an area of
thunderstorms which have developed along a cold front across
northeastern and central IA. While today's cloud cover and
lingering cool pool from earlier showers have had a stabilizing
effect on the low level air mass across much of northern IL,
increasing southerly flow is expected to help allow some recovery
ahead of the line of approaching storms. Along with decent forcing
for ascent ahead of the cold front and an approaching upper level
trough, this is expected to allow storms to continue to push east
into the area after 02-03Z. Additional elevated showers or storms
may also develop ahead of this as the low level jet increase warm
advection above the more stable boundary layer. Therefore it does
appear that a threat of thunderstorms will exist across the
terminals from mid-evening through or a little after midnight,
with some potential for gusty winds with the stronger cells.
South-southwest winds are expected to gradually increase a bit
this evening ahead of the cold front, and then become quite gusty
from the northwest late tonight behind the front. Winds could
initially gust near 30 kts during the pre-dawn hours, then very
slowly ease into Monday morning/midday. Winds will likely turn
more northerly (and probably north-northeasterly for Chicago
terminals) Monday afternoon. In the cold advection behind the cold
front a period of MVFR ceilings is likely into Monday morning,
before cloud bases gradually improve to VFR and scatter out by
midday or early Monday afternoon.
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ001-INZ002...7 AM Monday to 10 PM
Monday.
LM...Small Craft Advisory...IL nearshore waters until 3 PM Monday.
Small Craft Advisory...IN nearshore waters until 10 PM Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 20, 4:33 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
433 PM CDT Sun Jun 20 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-212145-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
433 PM CDT Sun Jun 20 2021 /533 PM EDT Sun Jun 20 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk. Limited hail risk...up to quarters.
Elevated damaging wind risk...up to 70 mph.
Limited Flooding Risk.
DISCUSSION...
The first round of convection that was expected during the
daytime hours today has had a really hard time developing so far,
but the second round is starting to pop up ahead of a cold front
across Iowa and Missouri. The atmosphere will remain favorable
for severe thunderstorm development, but the best focus now
appears to be later this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Limited Thunderstorm Risk.
Limited Non Thunderstorm Wind Risk.
Tuesday...
Limited Thunderstorm Risk.
Thursday through Saturday...
Elevated Thunderstorm Risk.
DISCUSSION:
There is a small chance of storms areawide Monday and mainly
north by late Tuesday but coverage on both days should be very
limited.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 mph.
LMZ740>745-212145-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
433 PM CDT Sun Jun 20 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Hazardous conditions for small craft are likely.
Tuesday...
Limited Thunderstorm Risk.
Thursday and Friday...
Elevated Thunderstorm Risk.
Saturday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jun 20, 10:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1038 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG 1 NW HINCKLEY 41.78N 88.65W
06/20/2021 DE KALB IL TRAINED SPOTTER
SPOTTER REPORTS TREE DAMAGE ALONG SOMONAUK
ROAD NEAR HINCKLEY WITH SOME BRANCHES ON THE
ROADWAY. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Jun 20, 10:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1055 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND GST 2 W SUGAR GROVE 41.77N 88.48W
06/20/2021 M60 MPH KANE IL ASOS
AURORA AIRPORT OBSERVED 60 MPH GUST.
&&
WSLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 21 min |
| Jun 20, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 58 min |
| Jun 20, 10:12 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 33 min |
| Jun 20, 10:22 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 53 min |
| Jun 20, 10:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 50 min |
| Jun 20, 10:43 PM CDT | Tornado Warning | LOT | DuPage, Kane | 32 min |
| Jun 20, 10:46 PM CDT | Tornado Warning | LOT | Cook, DuPage | 20 min |
| Jun 20, 10:48 PM CDT | Special Marine Warning | LOT | 117 min | |
| Jun 20, 10:50 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle | 55 min |
| Jun 20, 11:05 PM CDT | Tornado Warning | LOT | Cook, DuPage, Will | 40 min |
| Jun 20, 11:08 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall, Lake, McHenry and 1 more | 4 hr |
| Jun 20, 11:15 PM CDT | Tornado Warning | LOT | Cook, DuPage | 30 min |
| Jun 20, 11:30 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 30 min |
| Jun 20, 11:41 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 79 min |
| Jun 21, 12:00 AM CDT | Tornado Warning | LOT | Will | 34 min |
| Jun 21, 3:22 PM CDT | Small Craft Advisory | LOT | 7 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.